# SDR AWXA200300433

- Difficulty date: April 25, 2003
- Submitted: April 28, 2003
- Operation: Air carrier
- Aircraft: N654AW
- Make and model: Airbus A320-232
- Aircraft serial: 1050
- Aircraft time: 14,236 hours, 5,428 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Odor
- Condition: Detected
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

LAX - AIR TURN BACK - FLT 0081 - ON CLIMB OUT OF LAX EN ROUTE FOR PHX, FLIGHT ATTENDANT REPORTED AN ELECTRICAL BURNING ODOR AT MID CABIN. TURNED OFF GALLEY POWER, NO HELP; DECLARED AN EMERGENCY AND RETURN TO LAX. PILOT ALSO OBSERVED A HOT WAX ODOR IN FLIGHT THAT WAS ISOLATED TO THE NO. 2 AIR CONDITIONING PACK. MAINTENANCE INSPECTED MID CABIN AREA OVERHEAD POWER SUPPLY UNITS, NO ELECTRICAL ODOR WAS DETECTED. RAN BOTH AIR CONDITIONING PACKS TO FULL HOT AND COLD, NO ODORS NOTED. PRIOR TO THIS FLIGHT NUMEROUS SEALS WERE REPLACED ON BOTH AIR CONDITIONING PACKS, SUSPECT WAX FROM SEALS MAY HAVE PRODUCED BURNING ODOR.
